Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 46, NWS Medford, OR

August 9, 2016

NWS Medford, OR issued this gale warning at Aug 9, 2016, 2:56 PM PDT. It took effect at Aug 10, 2016, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2016, 2:56 PM PDT (21:56 UTC)
In effect from
Aug 10, 2016, 11:00 AM PDT
Expired
Aug 11, 2016, 2:42 AM PDT
In force
16 hr
Issued by
NWS Medford, OR

The text

As transmitted.

249 
WHUS76 KMFR 092156
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PDT TUE AUG 9 2016

PZZ356-101100-
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
/O.UPG.KMFR.GL.A.0032.160810T1800Z-160811T1200Z/
/O.NEW.KMFR.GL.W.0046.160810T1800Z-160811T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
256 PM PDT TUE AUG 9 2016

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY
TO 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS IN EFFECT FROM
NOW UNTIL 11 AM WEDNESDAY.

* WINDS...NORTH 20 TO 25 KT THROUGH WEDNESDAY MORNING...
  INCREASING TO 25 TO 35 KT WEDNESDAY AFTERNOON AND EVENING.

* SEAS...STEEP WIND DRIVEN AT 7 TO 9 FEET. SEAS MAY SUBSIDE TO 6
  FEET TONIGHT BUT ARE EXPECTED TO RISE TO AROUND 9 FEET AGAIN
  WEDNESDAY AFTERNOON.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS 5 NM FROM SHORE
  SOUTH OF BROOKINGS WILL SPREAD NORTH TODAY...REACHING ALL AREAS
  BY WEDNESDAY. GALES AND VERY STEEP SEAS ARE POSSIBLE WEDNESDAY
  BEYOND 8 NM FROM SHORE FROM GOLD BEACH SOUTH OF THE CALIFORNIA
  STATE LINE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.


&&

$$

PZZ376-101100-
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
/O.UPG.KMFR.GL.A.0032.160810T1800Z-160811T1200Z/
/O.NEW.KMFR.GL.W.0046.160810T1800Z-160811T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 PM PDT TUE AUG 9 2016

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY
TO 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS IN EFFECT FROM
NOW UNTIL 11 AM WEDNESDAY. 

* WINDS...NORTH 20 TO 25 KT THROUGH WEDNESDAY MORNING...
  INCREASING TO GALES 35 TO 40 KT WEDNESDAY AFTERNOON AND
  EVENING.

* SEAS...STEEP WIND DRIVEN 7 TO 9 FEET THROUGH TONIGHT THEN
  BECOMING VERY STEEP AT 9 TO 11 FEET WEDNESDAY AFTERNOON THROUGH
  WEDNESDAY EVENING.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
  OVER ALL AREAS THROUGH THURSDAY. GALES AND VERY STEEP SEAS ARE
  EXPECTED WEDNESDAY BETWEEN 10 AND 40 NM FROM SHORE SOUTH OF
  PORT ORFORD.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-101100-
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 PM PDT TUE AUG 9 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THURSDAY...

* SEAS...STEEP NORTHWEST SWELL 6 TO 7 FEET AT 9 SECONDS.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS MAINLY SOUTH OF
  CAPE ARAGO TONIGHT BUT WILL SPREAD TO ALL AREAS BY WEDNESDAY
  AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-101100-
/O.CON.KMFR.SW.Y.0084.160810T1800Z-160812T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
256 PM PDT TUE AUG 9 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 AM WEDNESDAY TO 11 PM PDT THURSDAY...

* SEAS...RISING TO 6 TO 8 FEET AT 9 SECONDS AND STEEP WEDNESDAY
  AFTERNOON. SEA CONDITIONS ARE EXPECTED TO IMPROVE THURSDAY
  NIGHT. 

* AREAS AFFECTED...ALL AREAS BEYOND 2 NM FROM SHORE BY WEDNESDAY
  AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
108 
WHUS76 KMFR 101003
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
303 AM PDT WED AUG 10 2016

PZZ356-102300-
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
/O.CON.KMFR.GL.W.0046.160810T1800Z-160811T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
303 AM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY...

* WINDS...NORTH 20 TO 25 KT...INCREASING TO 25 TO 35 KT THIS AFTERNOON
  AND EVENING.

* SEAS...STEEP WIND DRIVEN RISING TO AROUND 9 FEET THIS AFTERNOON.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT
  AREAS MAINLY BEYOND 5 NM FROM SHORE. GALES AND VERY STEEP SEAS
  ARE POSSIBLE BEYOND 8 NM FROM SHORE FROM GOLD BEACH SOUTH OF THE
  CALIFORNIA STATE LINE TODAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-102300-
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
/O.CON.KMFR.GL.W.0046.160810T1800Z-160811T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
303 AM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY...

* WINDS...NORTH 20 TO 25 KT... INCREASING TO GALES 35 TO 40 KT
  THIS AFTERNOON AND EVENING.

* SEAS...STEEP WIND DRIVEN 7 TO 9 FEET...BECOMING VERY STEEP AT 9
  TO 11 FEET THIS AFTERNOON THROUGH THIS EVENING.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
  OVER ALL AREAS THROUGH THURSDAY. GALES AND VERY STEEP SEAS ARE
  EXPECTED TODAY BETWEEN 10 AND 40 NM FROM SHORE SOUTH OF PORT
  ORFORD.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-102300-
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
303 AM PDT WED AUG 10 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THURSDAY...

* SEAS...STEEP NORTHWEST SWELL 6 TO 7 FEET AT 9 SECONDS.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL SPREAD TO
  ALL AREAS BY THIS AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-102300-
/O.CON.KMFR.SW.Y.0084.160810T1800Z-160812T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
303 AM PDT WED AUG 10 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 11 PM PDT THURSDAY...

* SEAS...RISING TO 6 TO 8 FEET AT 9 SECONDS AND STEEP THIS
  AFTERNOON. SEA CONDITIONS ARE EXPECTED TO IMPROVE LATE TONIGHT.

* AREAS AFFECTED...ALL AREAS BEYOND 2 NM FROM SHORE BY THIS AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
273 
WHUS76 KMFR 102205
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT WED AUG 10 2016

PZZ356-111115-
/O.CON.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
305 PM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...NORTH 25 TO 35 KT THIS AFTERNOON...INCREASING TO 30 TO
  40 KT THIS EVENING.

* SEAS...STEEP WIND DRIVEN RISING TO AROUND 9 FEET THIS EVENING.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE POSSIBLE BEYOND 8
  NM FROM SHORE FROM GOLD BEACH SOUTH OF THE CALIFORNIA STATE LINE
  TODAY. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT AREAS MAINLY
  BEYOND 5 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-111115-
/O.CON.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
305 PM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...NORTH GALES 35 TO 40 KT.

* SEAS...VERY STEEP AT 9 TO 11 FEET.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED BETWEEN
  10 AND 40 NM FROM SHORE SOUTH OF PORT ORFORD. SMALL CRAFT
  ADVISORY CONDITIONS CONTINUE OVER THE REMAINDER OF THE AREA
  THROUGH THURSDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-111115-
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
305 PM PDT WED AUG 10 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THURSDAY...

* SEAS...STEEP NORTHWEST SWELL 6 TO 8 FEET AT 9 SECONDS.

* AREAS AFFECTED...ALL AREAS ARE AFFECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
389 
WHUS76 KMFR 110308
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
808 PM PDT WED AUG 10 2016

PZZ356-111615-
/O.CON.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
808 PM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...NORTH 30 TO 40 KT THIS EVENING...DECREASING GRADUALLY
  OVERNIGHT.

* SEAS...STEEP WIND DRIVEN SEAS OF 7 TO 9 FEET...BECOMING 5 TO 6
  FEET BY THURSDAY MORNING.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE POSSIBLE BEYOND 5
  NM FROM SHORE SOUTH OF GOLD BEACH. SMALL CRAFT ADVISORY
  CONDITIONS WILL AFFECT AREAS MAINLY BEYOND 2 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-111615-
/O.CON.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
808 PM PDT WED AUG 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...NORTH GALES 35 TO 40 KT.

* SEAS...VERY STEEP AT 9 TO 11 FEET.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED 
  BETWEEN 10 AND 40 NM FROM SHORE SOUTH OF PORT ORFORD. SMALL 
  CRAFT ADVISORY CONDITIONS CONTINUE OVER THE REMAINDER OF THE 
  AREA THROUGH THURSDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-111615-
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
808 PM PDT WED AUG 10 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THURSDAY...

* SEAS...STEEP NORTHWEST 6 TO 8 FEET AT 9 SECONDS.

* AREAS AFFECTED...ALL AREAS ARE AFFECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
346 
WHUS76 KMFR 110942
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PDT THU AUG 11 2016


PZZ356-112300-
/O.CAN.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.EXT.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
242 AM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS REPLACED THE GALE
WARNING WITH A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 11
PM PDT.

* WINDS...NORTH 20 TO 30 KT THROUGH THIS EVENING.

* SEAS...STEEP WIND DRIVEN SEAS OF 7 TO 9 FEET...BECOMING 5 TO 6 
FEET BY THURSDAY MORNING.

* AREAS AFFECTED...SMALL CRAFT CONDITIONS ARE POSSIBLE BEYOND 5 NM
  FROM SHORE SOUTH OF GOLD BEACH AND MAINLY BEYOND 2 NM FROM
  SHORE NORTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-112300-
/O.CAN.KMFR.GL.W.0046.000000T0000Z-160811T1200Z/
/O.CON.KMFR.SC.Y.0076.000000T0000Z-160812T0600Z/
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
242 AM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS REPLACED THE GALE
WARNING WITH A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 11
PM THIS EVENING.

* WINDS...NORTH 20 TO 30 KTS. 

* SEAS...VERY STEEP AT 8 TO 10 FEET.

* AREAS AFFECTED...SMALL CRAFT CONDITIONS ARE EXPECTED FOR THE
  ENTIRE ZONE. WINDS WILL BE STRONGEST SOUTH OF GOLD BEACH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-112300-
/O.CON.KMFR.SW.Y.0084.000000T0000Z-160812T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
242 AM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

* SEAS...STEEP NORTHWEST 6 TO 8 FEET AT 9 SECONDS.

* AREAS AFFECTED...MOST OF MARINE ZONE 370 WILL BE AFFECTED. IN
  ZONE 350 SMALL CRAFT CONDITIONS ARE EXPECTED SOUTH OF BANDON.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 9, 2:23 PM PDT, 33 minutes earlier.

Area forecast discussion, Aug 9, 2:23 PM PDT, 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
223 PM PDT TUE AUG 9 2016

.SHORT TERM...An upper level trough over the region will gradually
shift eastward tonight through Wednesday. Meanwhile,a  weak
disturbance will move down the backside of the trough and into
the area on Wednesday. This will bring some cloud builds ups to
eastern portions of the area Wednesday but overall expect dry
weather to continue. On Thursday and Friday, an upper level ridge
will build into the area then persist into Saturday. This pattern
will bring a sharp warm up to the area with high temperatures
reaching triple digits for some western valleys by Friday.

This afternoon, clouds from an earlier marine push have cleared
along the coast and mostly clear skies have developed into the
Umpqua Valley. Tonight, expect a return of low clouds to the
coast, especially from Cape Blanco northward. Also areas of low
clouds are expected to redevelop in the Umpqua Valley tonight into
Wednesday morning. Along the Curry Coast expect mainly clear skies
due to offshore easterly flow. The offshore flow, associated with
a surface thermal trough along the coast, is also expected to
bring a mild chetco warming effect in the Brookings area on
Wednesday as well as bring gusty north winds along the coast
during the afternoon. For inland areas, the main change on
Wednesday will be warming temperatures with highs returning to
near normal across inland areas. The GFS and NAM continue to show
dry weather on Wednesday as the weak disturbance moves across the
area from northwest to southeast. The best instability and trigger
for any potential thunderstorms is expected to stay east of the
area on Wednesday. Some cloud build ups may be expected during the
afternoon for areas east of the Cascades though.

Thursday and Friday, expect hot temperatures to return to inland
areas as an upper level ridge builds over the region. High
temperatures are expected to reach the upper 90s and low 100s for
inland valleys west of the Cascades by Friday. East of the
Cascades expect highs in the low to mid 90s on Friday. Similar
high temperatures are expect for inland areas on Saturday as this
ridge remains in place while an upper trough approaches the
Washington and Northern Oregon coasts late Saturday.

.LONG TERM...Saturday and Sunday, models continue to show a upper
level trough moving into the ridge. Of note, models have also
trended weaker with the trough. So have kept very warm to hot
temperatures in place on Saturday, except for slightly cooler
conditions near coastal areas and in the Umpqua Valley due to the
approaching trough. On Sunday, expect slightly cooler temperatures
with the trough passage. However temperatures are expected to
remain very warm and above normal across inland areas Sunday.
Breezy west to northwest winds are forecast during the afternoon
and evening Saturday and on Sunday, ahead of and with this trough
passage. Early next week, models indicate the trough shifts east
and a ridge strengthens over the region. So expect warming
temperatures again early next week.

&&

.AVIATION...09/18Z TAF cycle...Coastal IFR will return this
evening. Further inland over the Umpqua Basin, VFR conditions will
continue until MVFR ceilings arrive late tonight. There is some
uncertainty whether ceilings will reach KRBG tonight, but we have
gone with a persistent forecast given similar synoptic pattern and
have brought MVFR ceilings into KRBG after midnight. Elsewhere,
VFR conditions are expected to continue through the TAF period.
-SK

&&

.MARINE...Updated 200 AM PDT, Tuesday 9 Aug 2016...A thermal trough
will continue to strengthen through mid week. This will lead to
steep seas in the offshore waters, but the models suggest it could
affect the inner waters mainly beyond 5 nm from shore from Gold
Beach south. We have upgraded the Gale Watch to a Gale Warning for
Wednesday afternoon. This looks reasonable given the strengthening
thermal trough. Conditions are expected to improve by this weekend.
/FB

&&

.FIRE WEATHER...Updated 100 PM PDT Tuesday 9 August 2016...There are
three main aspects of the fire weather forecast from now through the
weekend.

First, a disturbance will move from northwest to southeast through
the forecast area on Wednesday.  This trajectory's not very
favorable for thunderstorms, and the data supports this idea with a
rather stable atmosphere expected under west to northwest flow
aloft. Therefore, we have kept the thunderstorms out of the forecast.

Second, a warming and drying trend will start tomorrow and really
get going Thursday into Saturday. Temperatures will peak Friday and
Saturday with readings about 10 degrees above normal for this time
of year. Humidities will be in the low teens for portions of the
West Side and in the single digits in portions of the East Side.

Third, winds are not expected to reach critical values on Thursday
or Friday, but on Saturday and Sunday as an upper trough approaches,
breezy southwest to west winds are expected east of the Cascades.
Humidities will still be low in these areas, so this represents a
period of time that we'll be focusing on for the next several
shifts in terms of potential critical weather thresholds. -SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Thursday for PZZ356-376.
     Gale Warning from 11 AM Wednesday to 5 AM PDT Thursday for
     PZZ356-376.
     Small Craft Advisory for hazardous seas until 11 PM PDT Thursday
     for PZZ350-356-370-376.

CC/SK

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.